Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 2, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 23, 2010, 4:10 AM CST for 18 counties in Texas. It took effect at Jan 23, 2010, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2010, 4:10 AM CST (10:10 UTC)
- In effect from
- Jan 23, 2010, 11:00 AM CST
- Expired
- Jan 23, 2010, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 9 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -118 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270 WWUS74 KLUB 231010 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 410 AM CST SAT JAN 23 2010 ...WINDY CONDITIONS AGAIN TODAY... .THE STRONG STORM SYSTEM THAT BROUGHT WEST TEXAS STRONG WINDS AND AREAS OF BLOWING DUST ON FRIDAY WILL CONTINUE TO IMPACT THE REGION TODAY. THE FOCUS FOR THE STRONGEST WINDS TODAY WILL BE ACROSS THE SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. TXZ027>030-033>037-039>044-232200- /O.NEW.KLUB.WI.Y.0002.100123T1700Z-100124T0000Z/ BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...O'DONNELL...POST... JAYTON...ASPERMONT 410 AM CST SAT JAN 23 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * WINDS: WESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 45 MPH WILL DEVELOP ACROSS THE SOUTH PLAINS AND SOUTHERN ROLLING PLAINS LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. THE WINDS WILL SLOWLY DECREASE THIS EVENING. * IMPACTS: THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST AND REDUCED VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
019 WWUS74 KLUB 231825 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1225 PM CST SAT JAN 23 2010 ...WINDY CONDITIONS AGAIN TODAY... .THE STRONG STORM SYSTEM THAT BROUGHT WEST TEXAS STRONG WINDS AND AREAS OF BLOWING DUST ON FRIDAY WILL CONTINUE TO IMPACT THE REGION TODAY. THE FOCUS FOR THE STRONGEST WINDS TODAY WILL BE ACROSS THE SOUTH PLAINS AND SOUTHWESTERN TEXAS PANHANDLE. TXZ021>023-240000- /O.EXA.KLUB.WI.Y.0002.000000T0000Z-100124T0000Z/ PARMER-CASTRO-SWISHER- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA 1225 PM CST SAT JAN 23 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: WEST TO SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 45 MPH WILL DEVELOP ACROSS THE SOUTH PLAINS AND SOUTHWESTERN TEXAS PANHANDLE LATER THIS AFTERNOON AND CONTINUE THROUGH MOST OF THE EVENING. THE WINDS WILL SLOWLY DECREASE LATE THIS EVENING. * IMPACTS: THE STRONG WINDS COULD CREATE AREAS OF BLOWING DUST AND REDUCED VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS. ALSO...SCATTERED LIGHT RAIN SHOWERS MAY CREATE LOCALLY ENHANCED WINDS IN EXCESS OF 50 MPH LATER THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN VENTURING OUTDOORS. && $$ TXZ027>030-033>037-039>044-240000- /O.CON.KLUB.WI.Y.0002.000000T0000Z-100124T0000Z/ BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...O'DONNELL...POST... JAYTON...ASPERMONT 1225 PM CST SAT JAN 23 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: WEST TO SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 45 MPH WILL DEVELOP ACROSS THE SOUTH PLAINS AND SOUTHWESTERN TEXAS PANHANDLE LATER THIS AFTERNOON AND CONTINUE THROUGH MOST OF THE EVENING. THE WINDS WILL SLOWLY DECREASE LATE THIS EVENING. * IMPACTS: THE STRONG WINDS COULD CREATE AREAS OF BLOWING DUST AND REDUCED VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS. ALSO...SCATTERED LIGHT RAIN SHOWERS MAY CREATE LOCALLY ENHANCED WINDS IN EXCESS OF 50 MPH LATER THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN VENTURING OUTDOORS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 23, 3:43 AM CST, 27 minutes earlier.
Area forecast discussion, Jan 23, 3:43 AM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 343 AM CST SAT JAN 23 2010 .SHORT TERM... FEELS LIKE A BROKEN RECORD...BUT CONCERNS AGAIN TODAY REVOLVE AROUND STRONG WINDS AND RAIN CHANCES. BROAD AND COMPLEX TROUGH ACROSS THE WESTERN HALF OF THE CONUS WILL CONTINUE TO TRANSLATE INTO THE CENTER OF THE NATION OVER THE NEXT 24 HRS AS AN IMPRESSIVE 150+ KT UPPER LEVEL JET PROGRESSES THROUGH THE BASE OF THE TROUGH...FROM NORTHERN NM EARLY TODAY INTO CENTRAL TEXAS BY THIS AFTERNOON. AID FROM THE APPROACHING JET ALONG WITH AN ASSOCIATED STOUT MID-LEVEL VORT MAX SWINGING ACROSS THE SOUTH PLAINS WILL KEEP MID/UPPER LIFT WORKING OVERHEAD THROUGH THE FIRST HALF OF THE DAY...WITH THE BEST LIFT SHIFT ACROSS THE EASTERN PORTIONS OF THE CWA THIS AFTERNOON...AND EAST OF THE AREA BY THIS EVENING. INITIAL BAND OF RAIN THIS MORNING...AS OF 09Z...WAS MOVING EASTWARD ACROSS THE ROLLING PLAINS AND SHOULD BE EDGING EAST OF THE AREA BY AROUND 12Z. HOWEVER...REGIONAL RADAR DOES DEPICT MORE PRECIPITATION ACROSS SOUTHERN NM INTO NORTHERN MEXICO AND FAR WEST TEXAS WITH NEXT ROUND OF LIFT. HENCE...HAVE ADDED MENTIONABLE POPS ACROSS ALL BUT THE NORTHERN SECTIONS THROUGH THIS MORNING...WITH LINGERING POPS ACROSS THE EASTERN ZONES INTO THE AFTERNOON HOURS. AS WITH THE CURRENT ACTIVITY...LIFT TODAY WILL HAVE TO BATTLE DRY LOW-LEVELS...WITH TOP DOWN MOISTENING. LAPSE RATES WILL STEEPEN CONSIDERABLY OVER YESTERDAY AS MID-LEVEL TEMPERATURES DROP 10-15C...BUT COOLER LOW LEVELS AND SPARSE MOISTURE WILL LIMIT INSTABILITY...WITH A COUPLE HUNDRED JOULES PER KG OR LESS OF CAPE FORECAST. THUS...COULD NOT RULE OUT A FEW LIGHTNING STRIKES...BUT PRIMARY MODE SHOULD BE RAIN SHOWERS. OTHER CONCERN TODAY IS WIND POTENTIAL. AS THE LARGE UPPER TROUGH SLIDES EAST...STRONG TROPOSPHERIC WINDS WILL DO THE SAME. STRONGEST HEIGHT GRADIENTS AND WIND FIELDS ARE PROGGED TO BE FOCUSED TO THE SOUTH OF THE AREA...FROM FAR WEST TEXAS THROUGH THE PERMIAN BASIN. HOWEVER...MODELS ARE IN DECENT AGREEMENT THAT A 30-40+ KT 850 MB JET WILL DEVELOP ACROSS ROUGHLY THE SW HALF OF THE CWA THIS AFTERNOON...WITH A TIGHT SFC PRESSURE GRADIENT ALSO POSITIONED THERE. THERE IS SOME QUESTION HOW DEEP WE WILL MIX TODAY...WITH CONSIDERABLE CLOUDS AND POSSIBLE PRECIPITATION THROUGH AT LEAST THE MORNING HOURS...BUT PROGGED SOUNDINGS INDICATE DEEP MIXING BY THIS AFTERNOON. THUS...HAVE HOISTED A WIND ADVISORY ACROSS THE SOUTH PLAINS AND SOUTHERN ROLLING PLAINS FROM 17-00Z. ALSO...COULD SEE SOME AREAS OF BLOWING DUST DEVELOP AGAIN ON THE CAPROCK WITH THE STRONGER WINDS. TEMPERATURES WILL BE MARKEDLY COOLER TODAY...WITH HIGHS ONLY IN THE 50S AND 60S. BREEZY WINDS WILL PERSIST TONIGHT AS A TIGHT SFC GRADIENT REMAINS ACROSS THE AREA...AND THIS WILL MAKE IT FEEL CHILLY WITH LOWS BOTTOMING OUT IN THE 20S AND 30S. && .LONG TERM... MAIN FOCUS IS ON A POTENTIAL STORM SYSTEM IN THE THU-FRI TIME FRAME. ON SUN...WEAK SHORTWAVE WILL DIVE SOUTH AROUND THE WEST SIDE OF THE CENTRAL PLAINS TROUGH BRUSHING WTX. ALSO...THE TAIL-END OF ULJ WILL EXTEND FROM SE NM EWD INTO THE MS VLY...SKIRTING OUR SRN ZONES. THUS WE CAN EXPECT MORE GUSTY WINDS MAINLY ACROSS THE SW AND FAR SRN SPLNS...BUT AT THIS TIME IT DOES NOT LOOK LIKE THEY WILL REACH ADVISORY SPEEDS. THERE ARE ALSO HINTS OF A FEW LIGHT SHOWERS ACCOMPANYING THE MID-LVL TROUGH AND SFC FRONT IN THE PANHANDLES...BUT DO NOT EXPECT THESE TO SURVIVE FARTHER SOUTH INTO OUR FA. MODEST COOL DOWN SHOULD CONTINUE SUNDAY INTO MONDAY AS SFC RIDGING EXPANDS SOUTHWARD THRU THE PLAINS...WITH MON PERHAPS THE COOLEST DAY WITH HIGHS IN THE UPPER 40S AND LOWER 50S. SOME REINFORCEMENT OF THE SFC RIDGE SHOULD KEEP TEMPS PRETTY FLAT ON TUESDAY DESPITE BUILDING HEIGHTS ALOFT....AND OVERALL BENIGN WX IS EXPECTED THROUGH WEDNESDAY. ATTENTION THEN TURNS TO THE CLOSED LOW ARRIVING IN SOUTHERN CALIFORNIA ON WED. AS THE SYSTEM MOVES THROUGH THE DESERT SW...THE GFS CONTINUES TO WEAKEN AND EJECT THE SYSTEM FASTER THAN OTHER MED-RANGE GUIDANCE...AND GFS ENSEMBLE MEAN FAVORS A SLOWER/DEEPER TRACK...CLOSER TO THE ECMWF/CAN/NAEFS. THUS HAVE USED A ROUGH BLEND OF THE ECMWF AND GEFS FOR THIS STORM SYSTEM. AS SUCH WE SHOULD BEGIN TO SEE STRENGTHENING LLJ AND WAA AS EARLY AS WED MORN...WHICH COULD LEAD TO LOW STRATUS AND/OR FOG. AS MID- LVL DIVERGENCE/LIFT EMERGES OVER THE FA AHEAD OF THE UPPER- LOW...RAIN SHOWERS WILL BE POSSIBLE STARTING LATE WED. WHILE THE UPPER LOW APPROACHES WEST TEXAS...A COLD FRONT WILL BE SLIDING SOUTH THROUGH THE SRN PLAINS AND MAY MOVE THROUGH THE FA DURING THE DAY THU. THIS SHOULD BRING A PERIOD OF COUPLED LIFT TO ENHANCE PRECIP CHANCES ON THU DEPENDING ON THE TIMING OF THESE FEATURES. THE TIMING OF THE FRONT WILL ALSO BE KEY FOR DETERMINING A POSSIBLE CHANGEOVER TO SNOW FOR PORTIONS OF THE FA. FOR NOW...THE ECMWF INDICATES THAT THE COLD AIR WILL ARRIVE LATE THURS AND SO HAVE ADDED A RAIN OR SNOW MENTION TO THE GRIDS FOR THURS EVEN. WILL NOTE THOUGH THE AT THE GFS IS FASTER WITH THE FRONT WITH COLDER AIR...AND COULD POSE A GREATER THREAT OF ACCUMULATING SNOWFALL THURS IF IT WERE TO VERIFY /ALTHOUGH LIFT WOULD BE WEAKER AND OF SHORTER DURATION/. TEMPS WILL ALSO BE TRICKY...BUT EXPECT A CONSIDERABLE COOL DOWN THU INTO FRI TO GO ALONG WITH INCREASED CLOUD COVER. ALL IN ALL...STILL ENOUGH UNCERTAINTY WITH THIS SYSTEM TO KEEP CHANGES FAIRLY MODEST THIS MORNING...WITH PLENTY OF ROOM FOR ADJUSTMENT IN THE NEXT COUPLE DAYS. && .FIRE WEATHER... SUSTAINED 20FT WESTERLY WINDS OF 20 TO 30 MPH WILL DEVELOP ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE AREA THIS AFTERNOON...CREATING ANOTHER DAY OF ELEVATED FIRE WEATHER CONDITIONS. HOWEVER...RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS AS TEMPERATURES ARE 15-20 DEGREES COOLER THAN FRIDAY. ISOLATED SHOWERS WILL ALSO BE POSSIBLE TODAY...WHICH COULD CREATE BRIEF LOCALLY ENHANCED WINDS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 25 53 21 49 / 10 0 0 0 0 TULIA 58 28 53 23 50 / 10 0 10 0 0 PLAINVIEW 57 28 54 24 50 / 20 0 0 0 0 LEVELLAND 56 28 55 25 52 / 20 0 0 0 0 LUBBOCK 59 29 55 27 51 / 20 0 0 0 0 DENVER CITY 54 29 56 27 54 / 20 0 0 0 0 BROWNFIELD 56 29 55 27 53 / 20 0 0 0 0 CHILDRESS 62 34 55 29 54 / 20 0 10 0 0 SPUR 62 32 56 29 54 / 20 0 0 0 0 ASPERMONT 63 36 59 30 55 / 40 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ027>030-033>037-039>044. && 23/33
Hazardous weather outlook, Jan 22, 8:01 PM CST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 801 PM CST FRI JAN 22 2010 TXZ021>044-240215- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 801 PM CST FRI JAN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WESTERLY WINDS AND AREAS OF BLOWING DUST WILL AGAIN BE POSSIBLE SATURDAY AFTERNOON...PRIMARILY ACROSS THE CENTRAL AND SOUTHERN SOUTH PLAINS. ALTHOUGH HUMIDITIES WILL BE SLIGHTLY HIGHER THAN FRIDAY...STRONG WINDS MAY RESULT IN POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.